my PCP who is also a renound gastroenterologist has diagnosed me with all sorts of D-related digestive disorders. he has put me on endless medications over the years, but NOTHING helps. i dont want to go into all the disgusting details, but try and use your imagination or your own, similar situations. i have IBS, diabetic periosentesis, among an entire host of unpronouncable things. i have been on Maylax, myralax, citrocel, nexium, dicyclemine, some anti-biotic whos name i cant remember or pronounce, something i got from Canada, that orange stuff....and finally, a weekly series of fleet enemas(which has been the only sucess story, except that waiting a week to poop is very uncomfortable).now he wants me to try glycerine suppositories. UGH.
has ANYONE had to deal with this? has anyone found a solution to this horrid situation? i will take any suggestions available.
Aloelax, one tablet a day. But if your intestinal flora has been wiped out by other medication, you probably need to deal with that first.
Hi Daisy Mae. Since I have had Pernicious Anemia most of my life, I also have digestive problems. With Diabetes came slow digestion. As Cosumne Jan said, you need good intestinal flora. I take a good probiotic capsule in the morning (found refrigerated in a health food store) and either Greek Yogurt or a Dan Active (a yogurt drink) during the day. To avoid constipation I take psyllium husk capsules. Also with PA, I need a combo Hcl-enzymes pill. Good luck in solving your situation.
OK this may sound like a long shot, but I used to work in a gastroenterology practice, and encountered a patient with very similar issues as yourself and NOTHING worked. Don't believe they had D though. But the Dr suggested to try chewing sugarless bubble gum. Sometimes the artifical sweeteners can sometimes make people go.
I'd watch stimulant laxatives, while effective, they make your colon become sluggish and forget what its supposed to do, which unfortunately only makes the problems worse.
I know what has worked for my daughter. It is old school stuff though.
I would continue the fiber and add 2 tbs of mineral oil every morning.( by itslef its awful but mixed real well with watered down juice works. It coats your colon lets things move through easier and causes less inflamation etc.
And eat 2 yogurts every day. The anitbiotic will prevent infections, but it wipes out the good bacteria which causes a lot of the trouble you have.
Yogurt has beneficial live cultures that can restart the correct balance of bacteria in your colon.
Can you recall how it started? Was it more IBS with diarrhea or more constipation? Do you have fatty or normal stool? Did it start with fatty stools?
it started with IBS and constipation, now my bowels dont flux to move the stool through my intestines, so they just hang out in there until i use an enema (once every week,UGH) i have done everything that has been suggested to me; i eat greek yogurt i take flax seed, i take probiotics, i eat fiber, i drink water......it is soooo uncomfortable, and i am beside myself with frustration. surely there must be a cure for this???
I had something else in mind. My endo told me that he is seeing a significant statistical correlation between T1 and pancreatic insuifficience. As a result the digested food will not be prepared with sufficient encymes from the pancreas. Thus unprocessed food will enter the following stages of the bowels. Causing IBS, diarrhea and a huge loss in unprocessed fat and vitamins and so forth. A constant fatty diarrhea is the result. For this the missing encymes have to be be taken with every meal. The free medication Pancreatin will normalize the situation. It contains the missing encymes. For all T1 with IBS I highly recommend to try these encymes out. Pancreatin can be bought over the counter. It has not many side effects and after some weeks you will know if it is helpful or not.
Your symptoms do sound like your nervous system of the digestive tract has been affected by diabetes. This can be a neuropathy of the digestive system. Apart from good glucose control I have not many ideas. Have you thought about your other medications that might affect the nervous system of the brain and digestive system in the same way? Perhaps they are amplifying the problem?
The following excerpt is just about gastroparesis. I am not sure if the advice is helpful for more widespread neuropathic problems: symptoms of gastroparesis include nausea and vomiting, early satiety, post-prandial fullness, bloating and abdominal pain, but it is also frequently be asymptomatic. Patients with difficult metabolic control should be considered to have a disordered gastric emptying. Nuclear scintigraphy is the gold standard for quantifying delayed gastric emptying, but noninvasive methods, such as 13C-octanoic acid breath tests, exhibit a highly significant positive correlation to scintigraphy. The main goal of treatment is to minimize the symptoms and accelerate gastric emptying. The basic measures for achieving this are improved glucose control and low fat/low fibre diets that are easy to digest. The prokinetic agents metoclopramide, domperidone and erythromycin are successful in controlling symptoms in the majority of patients with gastroparesis due to diabetes. Patients with persistent symptoms or intermittent but severe symptoms may require surgical techniques such as the gastrostomy and jejunostomy. The significance of gastric pacing devices on gastric emptying and specific symptom controls have to be elucidated in further studies.